| Model Number |
8888145002 |
| Medical Device Problem Code |
Product Quality Problem (1506)
| Health Effect - Clinical Codes |
Tissue Damage (2104); Perforation of Vessels (2135)
| Date of Event |
05/26/2020
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
According to the reporter, intra-operatively, they had a problem inserting the widest sheath during catheter implementation, the exp ansion "shirt/sheath" had a wavy, sharp edge, then rolled up in a vessel.There was a vessel damage (but not very damaged) caused by the rolling of the sheath, the tissue was much more damaged.They inserted the catheter and after one problematic insertion they needed some surgical intervention to close the vessel and tissue.Catheter was not repaired and there was no leak.Tego was not utilized and there was no luer adapter issue, there are patient symptoms or complications associated with this event, there was eventual blood loss, blood transfusion was required.
Event or Problem Description
According to the reporter, it was reported that there was no damage on the device on visual inspection and nothing unusual was observed prior to use but intra-operatively, it was stated that they had a problem inserting the widest sheath during catheter insertion.The pull apart sheath had a wavy, sharp edge, and rolled up in the vessel.As a result, slight vessel damage was observed caused by the rolling of the sheath and there was significant tissue damage.It was stated that the catheter from the set was still implanted as it was not damaged, but they had to use additional set of dilator with valve from a competitor to complete the procedure in the or (operating room).After the problematic insertion surgical intervention was necessary to close damaged small vessel and surrounding tissue.It was also reported that there was unspecified amount of blood loss and transfusion was required.
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.